MAUDE Adverse Event Report: US SURGICAL PUERTO RICO MULTIFIRE ENDO TA; STAPLE, IMPLANTABLE

US SURGICAL PUERTO RICO MULTIFIRE ENDO TA; STAPLE, IMPLANTABLE
Model Number 010911L
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, prior a laparoscopic living donor nephrectomy, they tried to squeeze the handle to fire but the handle could not be squeezed.The cartridge was replaced and tried to be used again, but the device still could not fire.The procedure was completed with another device.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The cartridge of the single use loading unit (sulu) was partially disengaged from the channel.In addition, a knob on the posterior side of the disengaged cartridge of the sulu was broken.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities that would have caused or contributed to the reported condition.Additionally, the investigation detected a secondary condition of disengaged cartridge that has no relationship to the reported condition.No further actions have been deemed necessary at this time.Replication of the observed secondary damage to the sulu may occur if the cartridge of the sulu is subjected to excessive force when attempting to unload the device.The release button at the distal end of the instrument should be utilized for proper removal of the sulu.Should new information become available, the file will be re-opened and the investigation summary amended as appropriate.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, prior a laparoscopic living donor nephrectomy, they tried to squeeze the handle to fire but the handle could not be squeezed.The cartridge was replaced and tried to be used again, but the device still could not fire.The procedure was completed with another device.The procedure was extended by less than 30 minutes.There was no patient injury.

Brand Name
MULTIFIRE ENDO TA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key8171639
Report Number2647580-2018-06135
Device Sequence Number1459480
Product Code GDW
UDI-Device Identifier10884521047761
UDI-Public10884521047761
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K910192
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model Number010911L
Device Catalogue Number010911L
Device Lot NumberP8C1385MX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2019
Initial Date Received by Manufacturer 11/21/2018
Supplement Date Received by Manufacturer03/19/2019
Initial Report FDA Received Date12/17/2018
Supplement Report FDA Received Date04/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1